mischgadeflagen added a blog entry in Here we go AccutaneThird Month Of AccutaneWell I am a little late on updating my blog, oops!
I survived my third month of accutane! Unlike the first two months, this month the acne wasn't getting worse, and towards the end of the month, it was actually getting better. Though I still had a few big cysts on my face, the rest was starting to feel really smooth for the first time in forever! However, the post acne marks have been very bothersome and they are almost as bad looking as the pimples themselves...
Side effects for this month have included...
-EXTREMELY dry lips!!!
-Dry and itchy eyes
-Dry inside of my nose (scabs)
That is about all as far as the side effects go.. I feel pretty lucky that those are the only things that I have had to deal with (besides the acne of course).
But yeah.. I don't really have much else to say for month three, I was able to focus more on school and hanging out with friends since my face hasn't been as bad, and that is something I am very grateful for
The only thing I wish could change would be my dry lips, they bleed often and hurt so bad!
I have tried everything on them and nothing seems to work..
I hope that the next month will bring more improvement upon my skin, I can't wait to be acne free!
- 0 comments
mischgadeflagen added a blog entry in Here we go AccutaneSecond Month On AccutaneWell I am almost finished with my second month of accutane, day 21, and I thought I would update a little.
So I went to the derm and she changed my dosage from 40mg once daily to 30 twice daily(which is kind of annoying because I have to take my anti depressant in the early afternoon, and it's confusing sometimes)
It has been really difficult since I started accutane, my acne hasn't improved at all. It got really bad a few weeks ago, and hasn't died down yet..
It's like, I will have a whole bunch of cysts on one part of my face, and a couple weeks later they will get better but new ones are growing in different spots everyday, they are just moving to new places.
Before I started accutane, my cysts were usually on my cheeks, jawline, chin and around my mouth.
Since accutane they have spread to my temples of my face and my forehead is invaded as well.
Before Accutane, I would have days where I wouldn't leave the house because of how bad my skin is, but since, I have almosted stayed home for a month, with an occasional outing to the store or starbucks. But besides that I hide in my room with the lights off. It's so depressing.. and painful
I hope that when I finish this month it starts getting better... but I know that for a lot of people it doesn't work until the very end..
UGH.. it just feels as if I've been on it for so long and that it should be affecting me.
So far, my side effects are dry lips, skin, scalp, back aches and headaches..
I get a head ache everyday!
And the lips.. omg... I can't take how dry they are anymore... they are just like hard.. no matter how much chapstick I use.. it doesn't affect them..
I have tried, Blistex medicated lip ointment, Dan's Cortibalm and even Jojoba oil... but none seem to make a difference.
Well... this is a very negative blog... Sorry.. I will update more when the month is done..
I will post pictures of my acne on my profile
- 0 comments
mischgadeflagen added a blog entry in Here we go AccutaneFirst Month On AccutaneHello everyone!
So I should have started this blog when I first began Accutane,(I am on day 21 today) but I was too nervous to and didn't know whether or not I should. But I think this will be a good way for me to keep track of my progress and hopefully it might be encouraging for others if they decide they want to start Accutane.
So if you don't know, "Accutane" is a medication used to treat severe cases of acne that don't respond to other treatments.
The real name is Isotretinoin, and the generic brand that I was prescribed is Amnesteem.
In order to start isotretinoin, I first needed to make an appointment with my dermatologist, and after deciding that it was right for me I got blood work done and did a pregnancy test because, YOU CANNOT BE PREGNANT on isotretinoin. Then I had to register for iPledge, it's a pledge that is required for all women who can become pregnant. You have to then select your two forms of birth control, such as the pill for the primary form, and a condom as the secondary form.
For men you obviously don't have to do this and you can be prescribed isotretinoin the day of your derm. visit.
So after I did all of that and filled out paperwork for ipledge, I then had to take birth control for a whole month before I could come back for my second visit at the Derm. and take my second pregnancy test.
After it was confirmed that I wasn't with child, I was then given the prescription to be filled and I could start right away!
Oh and my derm. started me on 40mg once daily with food.
After starting isotretinoin....
First week- No side effects, no dryness, no change in acne.
Second week- Lips became very dry. They began to split open, and peel off, even when applying blistex constantly.
Third week- My lips are still very dry, and new acne is coming to the surface, and it's very upsetting
Fourth week-IB is getting worse, and skin is flaky
I am obviously wearing makeup in attempt to cover my hideous skin in these pictures but I didn't feel comfortable posting pictures without makeup
But you can still see the cystic acne and nastiness underneath the makeup.
- 0 comments
mischgadeflagen added a blog entry in Here we go AccutaneA Little History About My AcneHello,
I would like to write a little bit about my experience with acne and how it has affected me.
Acne entered my life when I was 14 years old, that is over 7 years ago, and to this day I haven't had a clear face.
I tried Pro-active, Murad, and every over the counter acne product you can think of. I went to doctors and got prescribed anti-biotics, such as Minocycline, and topical creams such as Benzaclin. In the beginning, they worked for my skin and I didn't have AS much acne, but after a while, the anti-biotics stopped helping and I had to just hope that I would outgrow the acne in my teen years.
High School was a nightmare... I hated being there.. everyday I had to go knowing that people were looking at my hideous face. In between classes I would check my acne in the bathroom mirrors, and cry because I was so ugly.
It was just torture being at school, the lighting was so bright, and all that I wanted to do was hide in my bedroom with the lights off. My grades suffered tremendously, as I would skip doing presentations so that people wouldn't look at me. And being around all the pretty girls at school made me feel so so so ugly. I knew no one would ever want to date me and I thought that my friends were embarrassed to be around me. I had no self esteem, I hated myself and I would have given anything to have clear skin.
After high school I learned that I had severe anxiety, and depression, and was prescribed anti-depressants.
The medicine did help a little with my fear of being around people and hiding in bed. But it never fixed how I felt about myself, it just made it easier to cope with the fact that I was ugly.
I believe that acne triggered my depression and anxiety, and it made me have no self esteem.
I am now twenty-one, and my acne is worse than ever. I have horrible cystic acne that is extremely painful and I can't take it anymore.
I want to be free of acne, I want to live a life where I don't have to worry about covering my face with pounds of makeup, and crying because it won't go away. I want to let people take pictures of me. I want to finish college and be able to go out with my friends. I want to go outside and let the light hit my face without panicking, but I can't.
This August I finally went to my dermatologist and we both agreed that Accutane was the best option for me. I tried every other product for acne. Every face wash, cream, skin peel, and even light therapy. None of those worked. Accutane was my last hope.
A lot of people say the side effects of Accutane are very dangerous, but to me, the anxiety, depression and low self esteem are far worse for my health than any side effects accompanied with Accutane
If you read this all, (I know I wrote a lot) thank you for taking the time. I just wanted to put my personal experience out there, in hopes that others can relate to it, even if it's just one person.
I will post updates about my journey with Accutane and hopefully over the next several months my acne will go away and it will bring hope to others who are struggling with acne just as I am.
- 0 comments